Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Suggestions/ Advice needed,


[je...]

Recommended Posts

i finally went to my doctor and explained to her that i have been dealing with withdrawal symptoms. Now, i can feel comfortable with .125mg of xanax, however it does wear off in 7 hours and the symptoms get worse. she prescribed me hydroxyzine and told me to take that to help ease the withdrawal symptoms but wants me to stop taking the xanax now. she also prescribed me prozac for the anxiety that i have gotten from trying to quit and taper my dose. i'm honestly terrified, thinking that i will be miserable for a few days or whatever. has anyone else ever dealt with this? i'm not all that confident that stopping now is a good idea, i will be very uncomfortable and i don't want it to last but a few days...
Link to comment
Share on other sites

Unfortunately WD lasts much longer than a few days for almost everyone.  Many doctors are uneducated and completely uniformed when it comes to Benzo WD.  I was told by 4 different doctors that Benzo WD only lasts 2-4 weeks.  That is completely untrue.

 

I would be careful with taking Prozac.  ADs can be difficult to get off of and can have their own WD?

 

I was on Xanax too and it does have a short half life.  What you are experiencing is "inter dose WD" symptoms.  As soon as the Xanax wears off your symptoms and intensity increase

 

Everything you are experiencing is pretty "normal" and to be expected. 

 

The sad truth is you will most likely feel miserable for a lot longer than a few days.  Most WD symptoms begin to ease between 6 and 12 months off for many.  That doesn't mean they are severe the entire time.  Most go through a period of acute WD that lasts from 30-90 days.  Symptoms gradually ease in intensity and disappear over time.  However, it is very UP and down for some time for most.

 

However, no one knows how long any person's WD will last?  It's unique to each person.  Some people heal quickly, others take more time.

 

But the only way out is through the healing and recovery process.  If you want to heal and get your life back, you have to suffer the symptoms that WD presents.  The good news is all of this is temporary.  Your body knows how to fix what is wrong with you.  Time is the healer.  It takes time and more time, not more Rx drugs.

 

You can do this.  I did it and so did many others.  I never thought I would heal and have been completely healed for 2 years now.

 

You'll get there.  Accept your situation.  Distract as much and possible and be thankful for any improvement no matter how small.

 

It doesn't feel possible right now, but you will heal and you will recover.

Link to comment
Share on other sites

[7a...]

What he said (above).

 

However...  your use was fairly short (months, not years like a lot of us).  The timeline could well be shorter for you.  But probably not just a few days.

Link to comment
Share on other sites

Thank you guys for your kind words and reassurance that I will get through this! It's all just scary because I am new to this. What I'm really scared of doing it going CT but that's what my doctor wants me to do... she thinks i'm at a low enough dose to just stop and deal with the withdrawal symptoms. Do any of you have experience with hydroxyzine? I'm hoping it will help me to relax and not worry so much about getting sick and all of that. For right now i think i'm gonna hold off the Prozac a few weeks and see how i'm feeling by then
Link to comment
Share on other sites

If I were in your shoes I'd do a search on the Other Medications board before taking the hydroxyzine, I saw a bunch of threads discussing it but didn't read them so I don't know what the consensus is.

 

You're probably wise to wait on the Prozac, many members report difficulty starting any new medications because our central nervous system is so sensitized.  If you started it, you wouldn't know what was causing what.

 

As for your taper and your Dr's wishes, this is your body, your taper and your decision, do what feels right to you.  :thumbsup:

Link to comment
Share on other sites

[7a...]

Hydroxyzine is a first generation decongestant like benadryl (diphenhydramine) and doxylamine (found in Unisom).  A fair number of folks take benadryl occasionally during their withdrawal/recovery to help with sleep.  Hydroxyzine doesn't come up as often, but I found several old threads very easily.  Here's two picked more or less at random.

 

http://www.benzobuddies.org/forum/index.php?topic=175198.0

http://www.benzobuddies.org/forum/index.php?topic=195073.0

 

Seems like it's a little riskier than benadryl from the posts I just read. 

Link to comment
Share on other sites

Prozac is notorious for being one of the hardest ADs to get off of....many psyche docs are actually hesitating to use it now. When I took it ("trying a new AD...") it put me into a pit of SI by day 3 I will never forget. Like I had felt SI before but this was different.

 

i don't advise it. Plus many ppl have noticed when in benzo recovery their bodies don't respond to AD's as would normally be expected.

 

There is hope...I'm completely med free now after being poly drugged last year and in tolerance wd to benzos for a year. Even though recovery has been rough, I am now more functional than I was when all that was going on. There is improvements. there is life without meds. So often once we are in the psyche world, we are almost told we have to accept that being on those meds is what we have to accept for the rest of our lives and that is simply not true fro most people. But the brain has to heal from AD's too bc they literally restructure our brain..they do not simply "scoop up" more serotonin..neuron configurations change to adapt to the meds...they don't tell anyone that.

 

Not trying to scare you..just educate.  :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...